Connecticut, 2013Damaging Winds in Connecticut, November 1, 2013
November 1, 2013 · NWS BOX · 2 events in 2 counties and zones
An anomalously strong low pressure region (976mb) moved from Ontario into southern Quebec. Southern New England was sandwiched in between this and high pressure off the coast to the southeast, creating a very tight pressure gradient over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalously strong low pressure region (976mb) moved from Ontario into southern Quebec. Southern New England was sandwiched in between this and high pressure off the coast to the southeast, creating a very tight pressure gradient over the region. This resulted in strong gusty winds which caused some damage, especially to areas where the trees were still fully leaved. In addition, a convective line formed along and just ahead of the cold front, moving through northern Connecticut. Winds associated with this convective line also resulted in tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 1, 8:07 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 1, 8:07 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
907 AM EDT FRI NOV 1 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND STALL NEAR
THE COAST TONIGHT AS A WEAK WAVE OF LOW PRESSURE DEVELOPS SOUTH OF
NEW ENGLAND. UNSEASONABLY MILD AND WINDY TODAY WITH A BAND OF
SHOWERS MOVING ACROSS THE REGION. ANOTHER PERIOD OF SHOWERS AFFECT
THE CAPE AND ISLANDS TONIGHT INTO EARLY SATURDAY...THEN COLDER
AND BLUSTERY CONDITIONS ARRIVE FOR SUNDAY INTO EARLY NEXT WEEK.
HIGH PRESSURE BY THE MIDDLE OF THE WEEK WILL ALLOW FOR MODERATING
TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9 AM UPDATE...
FINE LINE OF LOW TOP CONVECTION ACROSS EASTERN NY STATE AND
WESTERN NJ WILL WEAKEN AND BECOME FRAGMENTED AS IT APPROACHES AND
ENTERS WESTERN NEW ENGLAND. THIS WILL BE ESPECIALLY TRUE FOR THE
NORTHERN PORTION OF THE LINE...AS BEST INSTABILITY AND FORCING FOR
ASCENT WILL SLIDE SOUTH OF NEW ENGLAND ACROSS NYC/LONG ISLAND AND
THE SOUTHERN NEW ENGLAND COASTAL WATERS.
NEVERTHELESS WIND THREAT REMAINS HIGH AS OUR KBOX RADAR VAD WIND
PROFILE DETECTING 60 KT OF WIND AT 2 KFT HERE IN TAUNTON MA. CORE
OF 60-70 KT LOW LEVEL JET WILL REMAIN OVER RI AND SOUTHEAST MA
THROUGH 15Z/11AM...THEN BEGINNING TO SLIDE OFFSHORE. HOWEVER WIND
THREAT REMAINS HIGH ACROSS THE ENTIRE REGION AS HEAVIER SHOWERS
WILL HELP TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE. ALSO
HIGHER TERRAIN REMAIN AT RISK GIVEN CLOSER PROXIMITY TO STRONGER
WINDS ALOFT.
STRONG WINDS WILL PERSIST BEHIND FRONTAL PASSAGE AND DEPARTURE OF
SHOWERS THIS AFTERNOON...AS LOW LEVEL LAPSE RATES STEEPEN IN POST
FRONTAL AIRMASS YIELDING GUSTS UP TO 50 MPH. STRONGEST WINDS THIS
AFTERNOON WILL BE ACROSS NORTHERN MA INTO SOUTHWEST NH. THUS
EXPECT A WINDY DAY FROM START TO FINISH WITH WINDS FINALLY EASING
AROUND SUNSET.
ONLY CHANGE TO FORECAST WILL BE TO INCREASE HIGH TEMPS AS 9 AM
READINGS ARE ALREADY NEAR 70 /70 AT MARSHFIELD/! WILL KEEP AN EYE
ON RECORD HIGHS FOR TODAY WHICH ARE IN THE U70S /BOS AND PVD/ L70S
FOR ORH AND L80S FOR BDL. NOT SURPRISING REGARDING THIS NEAR
RECORD WARMTH GIVEN STRENGTH OF LOW LEVEL JET BEING +3 STD FROM
CLIMO. EARLIER DISCUSSION BELOW.
------------------------------------------------------------------
PREVIOUS DISCUSSION... DRY SLOT AND PRECIP LULL LIFTING NWD
ACROSS SNE EARLY THIS MORNING WHICH IS WELL FORECAST BY SHORT
RANGE MODEL SUITE INCLUDING HRRR. EDGE OF THE DRY SLOT WILL BE
ACROSS FAR NW ZONES WHERE OCCASIONAL SHOWERS WILL CONTINUE...WITH
THESE SHOWERS MOVING BACK TO THE EAST TOWARD DAYBREAK. WARM SECTOR
AIRMASS IN WELL ENTRENCHED WITH TEMPS UPPER 50S TO MID 60S.
ANOMALOUS LOW PRES -4SD LIFTS NE FROM GT LAKES TODAY WITH +3SD LOW
LEVEL JET MOVING ACROSS SNE TODAY. PWAT ANOMALY ALSO +3SD. THIS
WILL RESULT IN A PERIOD OF LOCALLY HEAVY SHOWERS MOVING WEST TO
EAST THIS MORNING INTO THE AFTERNOON ASSOCD WITH IMPRESSIVE LOW
LEVEL MOISTURE TRANSPORT AND RIGHT ENTRANCE REGION OF THE UPPER
JET.
ALSO CONCERNED WITH A POSSIBLE FINE LINE OF CONVECTION ALONG THE
FRONT LATER THIS MORNING PER HRRR SOLUTION. MODELS ARE GENERATING
MARGINAL INSTABILITY WITH SBCAPES 200-400 J/KG SO THIS SCENARIO
SEEMS PLAUSIBLE. LOW RISK OF ISOLD THUNDER AND IF FINE LINE DOES
DEVELOP THIS WOULD ENHANCE THE RISK OF STRONGER WINDS MIXING DOWN
TO THE SURFACE. THE SPEED OF THIS SYSTEM AND MARGINAL INSTABILITY
WILL LIMIT RAINFALL AMOUNTS WITH QPF LESS THAN 0.5" FOR MOST
LOCATIONS...WITH UP TO 1" ACROSS FAR W ZONES. LOCALIZED MINOR
URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE THIS MORNING...MAINLY
IN THE INTERIOR. SHOWERS WILL BE EXITING W ZONES LATE MORNING TO
MIDDAY...AND EARLY AFTERNOON IN THE COASTAL PLAIN. BUT SHOWERS
COULD LINGER THROUGH THE DAY OVER THE OUTER CAPE/ISLANDS AS FRONT
STALLS.
WIND THREAT...CORE OF THE LOW LEVEL JET WILL BE MOVING ACROSS SNE
12-18Z. SOUNDINGS INDICATE VERY SHALLOW PREFRONTAL MIXING BUT
POTENTIAL FOR GUSTS TO 40+ KTS THIS MORNING. HEAVIER SHOWERS AND
POTENTIAL FINE LINE WOULD ALSO AID IN TRANSPORTING STRONGER WINDS
TO THE SURFACE. STRONGEST WINDS WILL LIKELY BE ACROSS PORTIONS
OF RI AND INTERIOR E MA WHERE MILDEST TEMPS INTO THE LOWER 70S
PROMOTE DEEPER MIXING. SOUNDINGS INDICATE THE POTENTIAL FOR
ANOTHER PULSE OF STRONG POST-FRONTAL WINDS TO 40+ KTS THIS
AFTERNOON AS BOUNDARY LAYER MIXING DEEPENS. STRONGEST POST-
FRONTAL WINDS MORE LIKELY ACROSS THE INTERIOR WITH LESS WIND
ALONG THE COAST. WIND ADVISORY WILL CONTINUE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
FRONT STALLS NEAR THE COAST TONIGHT AS A WAVE IS FORECAST TO
DEVELOP S OF NEW ENG. THIS WILL KEEP THE THREAT OF SHOWERS GOING
TONIGHT ACROSS SE COASTAL NEW ENG...ESPECIALLY THE OUTER CAPE AND
ISLANDS WHILE DRY CONDITIONS PREVAIL IN THE INTERIOR. AMERICAN
MODELS KEEP MOST OF THE RAIN OFFSHORE WHILE INTERNATIONAL MODELS
BRING A DECENT SLUG OF RAIN TO THE OUTER CAPE/ISLANDS LATE
TONIGHT. WITH FRONT STALLING NEAR THE COAST...WE TRENDED FORECAST
TOWARD WETTER SOLUTION AND HAVE LIKELY POPS TO ACK WITH CHC POPS
TO THE CAPE AND S COASTAL MA. LOW PROB THAT SHOWERS COULD BACK IN
TO THE BOS-PVD CORRIDOR LATE TONIGHT BUT WE KEPT IT DRY FOR NOW.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* COASTAL LOW DEVELOPS FOR SATURDAY...CLIPPING THE CAPE AND ISLANDS
* COLDER AND BLUSTERY CONDITIONS WILL RETURN ON SUNDAY AND MONDAY
* MODERATING TEMPERATURES AND DRY WEATHER BY MID NEXT WEEK.
* POSSIBLE SYSTEM APPROACHING THURSDAY/FRIDAY
CONFIDENCE LEVEL/MODEL GUIDANCE...
MODERATE CONFIDENCE IN THE OVERALL FORECAST. HAVE HIGH CONFIDENCE IN
THE OVERALL TRENDS YET LOW CONFIDENCE ON EXACT PRECIP TIMING. LONG
WAVE TROUGH IS STILL PROGGED TO IMPACT NEW ENGLAND WITH SEVERAL
SHORTWAVES MOVING THROUGH THE FLOW. THE FIRST ONE IS MOVING THROUGH
TODAY WITH A SECOND SHORTWAVE APPROACHING THE REGION BY TOMORROW.
EXPECT THIS EXPANSIVE NEGATIVE HEIGHT ANOMALY TO INDUCE AN AREA OF
LOW PRESSURE ALONG THE MID-ATLANTIC COAST WHICH WILL SLIDE NORTHWARD
TOWARD THE CANADIAN MARITIMES. 00Z MODEL GUIDANCE ALL AGREE WITH
THIS COASTAL LOW DEVELOPMENT...WHICH COULD BRING MORE SHOWERS ACROSS
THE IMMEDIATE SOUTH COAST...CAPE AND ISLANDS ON SATURDAY. THERE ARE
SOME MODEL DISCREPANCIES ON EXACT PLACEMENT OF THE LOW...WITH THE EC
ON THE FASTER END AND THE GFS ON THE SLOW SIDE. TRENDED IN THE
MIDDLE FOR NOW. FINALLY THE LAST IMPULSE WILL PUSH A STRONG COLD
FRONT THROUGH THE REGION ON SUNDAY DROPPING TEMPS BACK TOWARDS
SEASONABLE. BY EARLY NEXT WEEK MODELS CONCUR WITH A WESTERN TROUGH
TO STRONGLY AMPLIFY RESULTING IN RIDGING TO BUILD OVER THE EASTERN
HALF OF THE U.S. HOWEVER THIS WESTERN TROUGH WILL APPROACH NEW
ENGLAND BY THURSDAY BRINGING ANOTHER ROUND OF RAIN AND WIND. EXACT
TIMING FOR THIS SYSTEM IS STILL UNCERTAIN.
DETAILS...
SATURDAY...
MID-ATLANTIC LOW WILL DEVELOP AND HEAD TOWARDS SOUTHERN NEW ENGLAND
DURING THE MORNING HOURS. AS MENTIONED BEFORE...TRENDED TOWARDS THE
MIDDLE OF THE ROAD COMPARED TO THE GFS AND EC. BELIEVE THERE WILL BE
A SHARP CUT OFF IN TERMS OF WHERE THE RAIN WILL AND WILL NOT FALL.
HAVE THE HIGHEST CONFIDENCE THAT THIS SYSTEM WILL BRING SOME SHOWERS
ACROSS THE IMMEDIATE SOUTH COAST...CAPE AND ISLANDS. HOWEVER WITH
THE ONSHORE FLOW...COULD SEE A SHOWER OR TWO ACROSS THE SOUTHEAST
COASTAL SIDE OF MASSACHUSETTS. THIS COASTAL LOW WILL MOVE UP TO THE
MARITIMES BY THE SATURDAY NIGHT SO CHANCE OF PRECIP WILL WANE BY THE
AFTERNOON HOURS. REGARDLESS SATURDAY WILL STILL BE MILD WITH TEMPS
IN THE 60S AND LESS WINDY. DEFINITELY AN IMPROVEMENT COMPARED TO
TODAY.
SUNDAY...
THE UNSEASONABLE WARM WEATHER WILL COME TO AN END ON SUNDAY AS THE
THIRD AND LAST IMPULSE PUSHES A STRONG COLD FRONT THROUGH THE REGION
BY LATE SATURDAY/EARLY SUNDAY. THIS FRONT WILL HAVE STRONG CAA
BEHIND IT DROPPING TEMPERATURES ACROSS THE REGION CLOSER TO
SEASONABLE. IN FACT 850 MB TEMPS DROP BETWEEN -6 TO -9C RESULTING IN
HIGH TEMPS TO BE BE IN THE MID 40S TO LOW 50S. WITH COASTAL LOW WAY
OUT IN THE MARITIMES AND CANADIAN HIGH BUILDING ACROSS THE NORTH
COUNTRY...DUE NORTH WINDS ARE ANTICIPATED. THESE NORTHERLY WINDS
WILL ALLOW FOR SOME POSSIBLE OCEAN EFFECT SHOWERS TO DEVELOP AND
MOVE ALONG THE EAST COAST LINE AND ACROSS THE CAPE AND ISLANDS. HAVE
KEPT A SLIGHT CHANCE MENTIONED FOR NOW. THESE SHOWERS WILL BE VERY
ISOLATED IN NATURE. ALTHOUGH TEMPS ALOFT ARE DROPPING
QUICKLY...BELIEVE LIQUID PRECIP WILL HOLD OUT AS SURFACE AND BL
TEMPS WILL STILL STAY ABOVE FREEZING.
SUNDAY NIGHT INTO WEDNESDAY....
CANADIAN HIGH PRESSURE WILL BEGIN TO MOVE INTO THE REGION LATE
SUNDAY NIGHT INTO MONDAY...AND BUILD OVER THE NORTHEAST THROUGH AT
LEAST WEDNESDAY. THIS HIGH PRESSURE WILL ALLOW FOR LIGHT WINDS AND
CLEAR SKIES ESP DURING THE OVERNIGHT HOURS. THIS WILL ALLOW FOR
RADIATIONAL COOLING ON SUNDAY NIGHT AND ON MONDAY NIGHT. SUNDAY
NIGHT APPEARS TO BE THE COLDEST WITH TEMPS DROPPING INTO THE MID
TEENS TO MID 20S. MONDAY WILL BE THE COOLEST THE REGION HAS SEEN
IN AWHILE WITH HIGHS BELOW AVERAGE...LOW TO MID 40S.
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD ACROSS THE EASTERN SEABOARD
RESULTING IN DRY WEATHER AND A WARMING TREND. IN FACT MID 60S RETURN
TO THE FORECAST BY WEDNESDAY AND POSSIBLY ON THURSDAY.
THURSDAY AND BEYOND...
MODELS BEGIN TO DRIVE THE WESTERN TROUGH TOWARDS THE EAST COAST BY
THURSDAY. APPEARS THAT THIS LOW PRESSURE SYSTEM WILL BRING HEAVY
RAIN AS WELL AS STRONG WINDS TO THE REGION BY THURSDAY MORNING
LASTING INTO FRIDAY MORNING. BECAUSE THIS SYSTEM IS SEVERAL DAYS
AWAY...A LOT CAN CHANGE SO STAY TUNED TO THE LATEST FORECAST.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
9 AM UPDATE...
LINE OF LOW TOP SHOWERS ACROSS EASTERN NY AND WESTERN NJ WILL
WEAKEN AS IT ENTERS NEW ENGLAND. SOUTHERN PORTION OF THE LINE WILL
BE STRONGER ACROSS NYC/LONG ISLAND AND THE NEW ENGLAND COASTAL
WATERS. SSW WINDS GUSTS TO 45 KT INTO THROUGH THIS MORNING...THEN
SHIFT TO WSW THIS AFTERNOON WITH G45KT ESPECIALLY NORTHERN MA INTO
NH. EARLIER DISCUSSION BELOW.
-------------------------------------------------------------------
TODAY...IFR-MVFR WITH A BAND OF LOCALLY HEAVY SHOWERS MOVING
ACROSS THE REGION...EXITING 18-21Z FROM WEST TO EAST WITH
IMPROVING CONDITIONS TO VFR. STRONG S/SW WINDS GUSTING UP TO 40-45
KT RI AND EASTERN MA IN THE MORNING...THEN SHIFTING TO WSW IN THE
AFTERNOON WITH GUSTS 30-40 KT. HIGH CONFIDENCE ON TRENDS.
TONIGHT...LINGERING MVFR/IFR IN OCCASIONAL SHOWERS AT
ACK...POSSIBLY AS FAR N AS CAPE COD. OTHERWISE VFR WITH
DIMINISHING WIND. MODERATE CONFIDENCE.
KBOS TAF...HIGH CONFIDENCE IN TRENDS...LOWER IN EXACT TIMING.
KBDL TAF...HIGH CONFIDENCE IN TRENDS...LOWER IN EXACT TIMING.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...MVFR/IFR CONDITIONS TO START WILL IMPROVE TO VFR FROM
WEST TO EAST.
SUNDAY...VFR. NNW WINDS COULD GUST TO 25 KTS.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TODAY...SW GALE FORCE WINDS TO 35-40 KT. SCATTERED HEAVY SHOWERS
EXIT OFFSHORE DURING THE AFTERNOON...HOWEVER MAY LINGER OVER
SOUTHEAST WATERS. HIGH CONFIDENCE.
TONIGHT...DIMINISHING WIND AND SEAS. OCCASIONAL SHOWERS WILL
CONTINUE ACROSS SE WATERS...OTHERWISE MAINLY DRY. MODERATE
CONFIDENCE ON NW EXTENT OF SHOWERS.
OUTLOOK...SATURDAY THROUGH TUESDAY...HIGH CONFIDENCE.
SATURDAY AND SUNDAY...SMALL CRAFT ADVISORIES WILL LIKELY BE
NECESSARY FOR SEAS OVER 5 FEET AND NORTHWESTERLY WINDS GUSTING TO 30
KTS. THERE IS A LOW PROBABILITY THAT NORTH GALES WILL OCCUR ACROSS
THE EASTERN OUTER WATERS ON SUNDAY. VISIBILITIES MAY BE LIMITED IN
INTERMITTENT SHOWERS.
MONDAY AND TUESDAY...WINDS AND SEAS DIMINISH AS HIGH PRESSURE MOVES
OVER SOUTHERN NEW ENGLAND AND OVER THE WATERS. LIGHT NORTHERLY
WINDS SHIFT TO THE EAST AND THEN SOUTH THROUGH THIS TIME PERIOD.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOODING CONCERNS ALONG THE SOUTH COAST ARE MINIMAL. NOT
MUCH OF A SURGE GIVEN SURFACE LOW AND PRESSURE FALLS ARE TRACKING
SO FAR NORTHWEST OF NEW ENGLAND. WILL HAVE MODEST TO LARGE WAVE
ACTION ON THE SOUTH COAST BUT TIDES WILL NOT BE HIGH ENOUGH TO
WARRANT ANY FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ230>237-250-
251-254>256.
&&
SYNOPSIS...KJC/DUNTEN
NEAR TERM...NOCERA
SHORT TERM...KJC/DUNTEN
LONG TERM...DUNTEN
AVIATION...KJC/DUNTEN
MARINE...KJC/DUNTEN
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 1, 3:29 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT FRI NOV 1 2013
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
429 AM EDT FRI NOV 1 2013
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ALTHOUGH FLOODING IS NOT A CONCERN THERE COULD BE MINOR POOR
DRAINAGE AND URBAN FLOODING ON FRIDAY...PARTICULARLY IF DRAINS
ARE LEAF CLOGGED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-020830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
429 AM EDT FRI NOV 1 2013
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Nov 1, 8:59 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
959 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM NON-TSTM WND DMG COHASSET 42.23N 70.80W
11/01/2013 NORFOLK MA AMATEUR RADIO
TREE DOWN ON BEECHWOOD STREET
&&
AEDLocal storm report, Nov 1, 9:00 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM NON-TSTM WND DMG SCITUATE 42.19N 70.73W
11/01/2013 PLYMOUTH MA AMATEUR RADIO
TREE DOWN
&&
AEDLocal storm report, Nov 1, 9:01 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1001 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND DMG HARRISVILLE 42.95N 72.10W
11/01/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN
0615 AM NON-TSTM WND DMG NELSON 42.98N 72.13W
11/01/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN
0745 AM NON-TSTM WND DMG WINCHESTER 42.78N 72.38W
11/01/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN
0745 AM NON-TSTM WND DMG JAFFREY 42.81N 72.02W
11/01/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON HILLCREST ROAD
0805 AM NON-TSTM WND DMG PETERBOROUGH 42.88N 71.96W
11/01/2013 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 123
0820 AM NON-TSTM WND DMG BELCHERTOWN 42.27N 72.40W
11/01/2013 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN
0820 AM NON-TSTM WND DMG SHARON 42.82N 71.90W
11/01/2013 HILLSBOROUGH NH AMATEUR RADIO
PRIMARY WIRES DOWN
0829 AM NON-TSTM WND DMG WELLESLEY 42.30N 71.29W
11/01/2013 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON HUNDREDS ROAD
0831 AM NON-TSTM WND DMG JAFFREY 42.81N 72.02W
11/01/2013 CHESHIRE NH AMATEUR RADIO
WIRES DOWN ON TURNPIKE ROAD
0833 AM NON-TSTM WND DMG BOSTON 42.32N 71.07W
11/01/2013 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON ASHFORD AND LINDEN STREETS
0854 AM NON-TSTM WND DMG WELLESLEY 42.30N 71.29W
11/01/2013 NORFOLK MA LAW ENFORCEMENT
TREE DOWN BLOCKING TWO LANES ON ROUTE 9 EAST
0902 AM NON-TSTM WND DMG BILLERICA 42.55N 71.27W
11/01/2013 MIDDLESEX MA LAW ENFORCEMENT
TREE DOWN ON VERBENA TAKING DOWN POWER TO HOUSE WITH
LIVE WIRES ON GROUND
0916 AM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
11/01/2013 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON EAST AND CEDAR STREETS
0916 AM NON-TSTM WND DMG COHASSET 42.23N 70.80W
11/01/2013 NORFOLK MA AMATEUR RADIO
TREE DOWN ON BEECHWOOD STREET
0916 AM NON-TSTM WND DMG SCITUATE 42.19N 70.73W
11/01/2013 PLYMOUTH MA AMATEUR RADIO
TREE DOWN
&&
AEDLocal storm report, Nov 1, 9:12 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG CRANSTON 41.77N 71.48W
11/01/2013 PROVIDENCE RI TRAINED SPOTTER
TREE DOWN ON RAMP FROM RESERVOIR STREET TO ROUTE 10
EAST
&&
AEDSpecial weather statement, Nov 1, 9:26 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1026 AM EDT FRI NOV 1 2013
MAZ002-003-NHZ011-011530-
WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-
1026 AM EDT FRI NOV 1 2013
...STRONG THUNDERSTORM IN NORTHERN FRANKLIN...NORTHWESTERN WORCESTER
AND CHESHIRE COUNTIES...
AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
WEST OF WALPOLE TO 7 MILES NORTH OF MONROE TO 16 MILES WEST OF
PLAINFIELD...AND WAS MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...
SWANZEY...WINCHESTER...HINSDALE...WALPOLE...CHESTERFIELD...
NORTHFIELD...MARLBOROUGH...FITZWILLIAM...TROY...BERNARDSTON...
ALSTEAD...BUCKLAND...CONWAY AND SHELBURNE.
LAT...LON 4318 7216 4313 7218 4313 7204 4273 7221
4272 7228 4266 7224 4258 7229 4256 7297
4266 7295 4267 7300 4270 7295 4270 7302
4274 7302 4273 7246 4288 7256 4292 7252
4295 7254 4300 7245 4316 7245 4313 7237
TIME...MOT...LOC 1426Z 244DEG 40KT 4308 7281 4284 7296 4259 7322
SIPPRELLLocal storm report, Nov 1, 9:33 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1033 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM NON-TSTM WND DMG HANOVER 42.12N 70.82W
11/01/2013 PLYMOUTH MA PUBLIC
TREE DOWN ON MAPLEWOOD DRIVE
&&
AEDThunderstorm Wind, Tolland
- When
- November 1, 9:35 AM EST
- Where
- Tolland County, Tolland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.870, -72.370
A tree was downed onto wires on Loehr Road by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- November 1, 9:43 AM EST to 10:20 AM EST
- Where
- Hartford County, Canton to Hartford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 41.820, -72.900
A large tree in Canton, a tree and wires on Lovely Street in Avon, and numerous power lines across southern Hartford were all downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2013$200 million · 21 events
- Drought in Nebraska, November 1 to 30, 2013$30 million · 6 events
- Damaging Winds in West Virginia, November 1, 2013$645,000 · 58 kt wind · 19 events
- Damaging Winds in Pennsylvania, November 1, 2013$567,000 · 58 kt wind · 18 events
- High Wind in New York, November 1, 2013$305,000 · 50 kt wind · 15 events
- Damaging Winds in Ohio, November 1, 2013$325,000 · 50 kt wind · 12 events
- Tornado and Damaging Winds in Ohio, November 1, 2013$118,000 · EF1 · 9 events
- Damaging Winds in Ohio, November 1, 2013$358,000 · 52 kt wind · 9 events
- High Wind and Strong Wind in Massachusetts, November 1, 2013$295,000 · 57 kt wind · 12 events
- Strong Wind in New York, November 1, 20134 injured · $70,000 · 2 events
- High Wind and Strong Wind in New York, November 1, 2013$230,000 · 55 kt wind · 7 events
- Damaging Winds in West Virginia, November 1, 2013$140,000 · 58 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476237, 476238.